Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 25, 2009, 7:41 PM EDT for Boone County, Kentucky. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 7:41 PM EDT (23:41 UTC)
- Expired
- Jun 25, 2009, 9:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, KY
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:22 PM EDT | FLASH FLOOD | 4 N Burlington, KY | CARS TRAPPED IN HIGH WATER NEAR HEBRON. |
| Jun 25, 8:40 PM EDT | FLASH FLOOD | 2 N Burlington, KY | SIX HOMES FLOODED ALONG PETERSBURG ROAD IN HEBRON. RUSHING WATER OVER PETERSBURG ROAD. |
| Jun 25, 8:52 PM EDT | FLASH FLOOD | 4 N Burlington, KY | HIGH WATER ON ROUTE 20. WOOLPER CREEK OUT OF ITS BANKS WTIH THE HEBRON CHURCH OF CHRIST SURROUNDED BY HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 252341
FFWILN
KYC015-260145-
/O.NEW.KILN.FF.W.0010.090625T2341Z-090626T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
* UNTIL 945 PM EDT.
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED 1.5 TO 2 INCHES OF RAIN HAD FALLEN IN THE
HEBRON TO BURLINGTON AREA.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 1.5 INCHES POSSIBLE THROUGH 9 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BURLINGTON...
FLORENCE AND OAKBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3911 8480 3913 8472 3905 8462 3895 8461
3904 8478
$$1 follow-up statement
000
WGUS71 KILN 260022
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
822 PM EDT THU JUN 25 2009
KYC015-260145-
/O.CON.KILN.FF.W.0010.000000T0000Z-090626T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE KY-
822 PM EDT THU JUN 25 2009
...FLASH FLOOD WARNING CONTINUES FOR BOONE COUNTY UNTIL 945 PM EDT...
AT 820 PM EDT...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL FROM
EARLIER STORMS HAD PRODUCED FLASH FLOODING IN NORTHERN BOONE COUNTY
BETWEEN BULLITSVILLE AND HEBRON...WITH CARS TRAPPED BY HIGH WATER.
RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BURLINGTON...
FLORENCE...OAKBROOK...CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL
AIRPORT AND FRANCISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3911 8480 3913 8472 3905 8462 3895 8461
3904 8478
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:31 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 25, 7:31 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 731 PM EDT THU JUN 25 2009 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION TONIGHT...SLOWLY SAGGING SOUTH ACROSS THE AREA ON FRIDAY. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY NIGHT. THE NEXT COLD FRONT IS EXPECTED TO ARRIVE SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... COMPLEX MESOSCALE FORECAST FOR TONIGHT. A WEAK TROF AXIS EXTENDING FROM N CNTRL KY INTO CNTRL OHIO THIS AFTN HAS BEEN THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN. IT APPEARS THAT THIS AREA SHOULD DECREASE SOME IN COVERAGE BY THIS EVENING AS FOCUS FOR CONVECTIVE ACTIVITY SHIFTS TO THE NRN ZONES DUE TO AN APPROACHING COLD FRONT. BEST SHEAR THIS EVENING WILL BE ACROSS OUR NORTH. WILL MAINTAIN SEVERE THUNDERSTORM WATCH 510 FOR THE NORTH UNTIL 10 PM EDT. WATCH MAY HAVE TO BE EXTENDED AND/OR EXPANDED DEPENDING ON DEVELOPMENT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... COLD FRONT WILL SLOWLY SAG SOUTH TO THE NRN FCST AREA BY FRIDAY MORNING. CONVECTION SHOULD SHOW SOME DECREASING TREND TOWARD MORNING DUE TO THE LACK OF STRONG LOW LVL FORCING...BUT IT SHOULD NOT COMPLETELY SHUT OFF. FRONT WILL TRAVERSE SLOWLY ACRS THE SRN HALF OF THE FCST AREA FRIDAY AFTN. HAVE KEPT 20 AND 30 POPS ALONG AND AHEAD OF THE FRONT. COLD FRONT SHOULD BE SOUTH OF THE REGION BY FRIDAY NIGHT...ENDING THE THREAT FOR ADDITIONAL RAIN. SFC HIGH PRESSURE WILL THEN BUILD INTO OUR AREA FROM THE NORTH. DESPITE FRONTAL PASSAGE...TEMPS WILL CONTINUE ON THE WARM SIDE AS COOLEST AIR WILL REMAIN TO OUR NE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGH PRESSURE ACROSS THE AREA AT THE BEGINNING OF THE PERIOD WILL QUICKLY MOVE OFF TO THE SOUTHEAST AS A COLD FRONT APPROACHES. THE FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY MORNING BRINGING SHOWERS AND THUNDERSTORMS. AN UPPER LOW WILL DROP SOUTHEAST THROUGH THE GREAT LAKES DURING THE FIRST HALF OF THE WEEK. THIS WILL BRING COOLER CONDITIONS AND THE POTENTIAL FOR DIURNAL SHOWERS AND THUNDERSTORMS. HAVE LIMITED POPS TO LOW CHANCE AT THIS POINT MAINLY FOR THE NORTHEAST ZONES. BY THURSDAY THE UPPER LOW WILL MOVE OFF THE EAST. SO TEMPERATURES WILL BE ABLE TO REBOUND CLOSE TO NORMAL WITH DRY CONDITIONS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... ONGOING CONVECTION WILL LAST ANOTHER 2-21/2 HOURS THIS EVENING AND SHOW AN EASTWARD PROGRESSION AS THE STORMS MODIFY THEIR IMMEDIATE AIRMASS AND BEGIN TO RAIN THEMSELVES OUT. NO ADDITIONAL HEATING WILL PERMIT THE STORMS TO REGAIN IN INTENSITY AFTER THIS EVENING BUT THOSE THAT ARE NORTHEAST OF KILN MAY CONTINUE FOR A LITTLE LONGER AS THEY ARE CLOSER TO THE LARGER SOURCE OF LIFT ALOFT. THE WORST OF THE STORMS TONIGHT WILL SEE DISTINCT CORES DROP VSBYS TO LIFR WITH HEAVY RAIN AND HAIL. ERRATIC WIND DIRECTIONS WILL OCCUR UNTIL ABOUT 3Z DUE TO THUNDERSTORM OUTFLOW. AFTER WEST WINDS KICK IN...NORTHWEST FLOW TOMORROW WILL PERMIT SCT CU TO BECOME BROKEN AT TIMES BUT SHOULD REMAIN VFR. OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM... AVIATION...FRANKS
Hazardous weather outlook, Jun 25, 2:34 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 234 PM EDT THU JUN 25 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065- 070>074-077>082-088-261845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 234 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ026-034-035-043>046-056-261845- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING- 234 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 25, 7:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 709 PM EDT THU JUN 25 2009 KYZ091>093-OHZ077-252345- BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH- 709 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON...KENTON... CAMPBELL AND BOONE COUNTIES THROUGH 745 PM EDT... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CONSTANCE...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...CONSTANCE... OAKBROOK...VILLA HILLS...LUDLOW...CRESCENT SPRINGS...FLORENCE... CRESCENT PARK...UNION...PARK HILLS...FORT MITCHELL AND LAKESIDE PARK. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 25, 7:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 2 NW BUTLER 38.81N 84.40W
06/25/2009 CAMPBELL KY COUNTY OFFICIAL
WATER ON ROUTE 177 IN DE MOSSVILLE.
&&
WOODRUMLocal storm report, Jun 25, 7:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 1 NW BUTLER 38.80N 84.38W
06/25/2009 PENDLETON KY COUNTY OFFICIAL
WATER ON ROUTE 177 IN DE MOSSVILLE.
&&
WOODRUMLocal storm report, Jun 25, 7:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL XENIA 39.69N 83.94W
06/25/2009 E1.00 INCH GREENE OH TRAINED SPOTTER
STREET COVERED IN HAILSTONES.
&&
WOODRUMLocal storm report, Jun 25, 7:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 N BURLINGTON 39.04N 84.72W
06/25/2009 E1.25 INCH BOONE KY TRAINED SPOTTER
&&
WOODRUMLocal storm report, Jun 25, 7:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD GARDNERSVILLE 38.77N 84.50W
06/25/2009 PENDLETON KY TRAINED SPOTTER
TWO TRAILERS FLOODED IN GARDNERSVILLE.
&&
WOODRUMThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 46 min |
| Jun 25, 2:49 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Pendleton, Robertson | 41 min |
| Jun 25, 3:06 PM EDT | Areal Flood Advisory | ILN | Bracken, Robertson | 114 min |
| Jun 25, 3:27 PM EDT | Flash Flood Warning | ILN | Bracken, Pendleton | 3 hr |
| Jun 25, 4:00 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 45 min |
| Jun 25, 4:13 PM EDT | Tornado Warning | ILN | Pendleton | 32 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton, Pendleton | 37 min |
| Jun 25, 4:55 PM EDT | Flash Flood Warning | ILN | Pendleton | 2 hr |
| Jun 25, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 38 min |
| Jun 25, 6:58 PM EDT | Flash Flood Warning | ILN | Pendleton | 2 hr |
| Jun 25, 7:14 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 46 min |
| Jun 25, 7:28 PM EDT | Areal Flood Advisory | ILN | Boone, Kenton | 2 hr |
| Jun 25, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 41 min |
| Jun 25, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 41 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.